MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED
Model Number IPN923527
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the balloon got ruptured during the inflation test before use.Therefore, a new kit was opened instead".However, upon return of the sample, dried blood was noted on the exterior and interior of the device indicating that it was used on a patient.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Event or Problem Description
It was reported that "the balloon got ruptured during the inflation test before use.Therefore, a new kit was opened instead".However, upon return of the sample, dried blood was noted on the exterior and interior of the device indicating that it was used on a patient.Be updated.
 
Additional Manufacturer Narrative
(b)(4).Additional information received on 05 july 2023 states that "the returned catheter was the correct one.So, the event occurred while in use on a patient." additional information states that the issue was resolved be removing the catheter and inserting a 2nd catheter at the same insertion site.No patient harm or injury.The patient status is reported as "fine".The reported lot number (16f22l0039) matches the lot number on the returned original packaging label and on the teleflex japan label.Returned for investigation was a 6fr.110cm wedge catheter with the original packaging label and the teleflex japan label.The sample was returned in the ups shipping box and was in a sealed ziploc bag.Upon return, the inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 1.0cc.The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, the catheter balloon was immediately noted ruptured/torn at approximately 0.2cm to 0.5cm from the distal tip of the catheter.Dried blood was noted in the injection lumen extension line.Dried blood was noted in the inflation lumen extension line.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was also noted within the interior surfaces of the returned sample.No other damage or abnormalities were noted to the returned sample.The symmetry of the balloon could not be measured due to the returned state of the device.The balloon could not be functionally tested due to the returned state of the device.The balloon damage was previously confirmed near the distal tip of the catheter.The cause of the ruptured/torn balloon cannot be determined.The injection lumen was aspirated and flushed.Dried blood exited.A lab inventory 0.025in guidewire was back loaded through the distal tip of the catheter.No resistance was noted; the guidewire was able to advance through the injection lumen.Some blood was noted on the guidewire.The guidewire was front loaded through the injection lumen extension line luer.No resistance was noted; the guidewire was able to advance through the injection lumen.Some blood was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of balloon leak/rupture in use is confirmed.The catheter balloon was found ruptured/torn upon receipt of the sample.The cause of the ruptured balloon could not be confidently determined.Based on a review of the device history record (dhr), the product met specification upon release; however , the specifications were not met during the complaint investigation due to the ruptured/torn balloon.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
CATH PKGD: WEDGE 6 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17232181
Report Number3010532612-2023-00312
Device Sequence Number7091096
Product Code DYG
UDI-Device Identifier10801902206746
UDI-Public10801902206746
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN923527
Device Catalogue NumberAI-07126
Device Lot Number16F22L0039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown